Alert archive / Texas / Wind Advisories in 2023
Wind Advisory 7, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Feb 21, 2023, 3:58 AM CST for 4 counties in Texas. It took effect at Feb 21, 2023, 12:00 PM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2023, 3:58 AM CST (09:58 UTC)
- In effect from
- Feb 21, 2023, 12:00 PM CST
- Expired
- Feb 22, 2023, 6:00 AM CST
- In force
- 18 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 10.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
142 WWUS74 KBRO 210958 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 358 AM CST Tue Feb 21 2023 TXZ253>255-212200- /O.NEW.KBRO.WI.Y.0007.230221T1800Z-230222T0000Z/ Southern Hidalgo-Inland Willacy-Inland Cameron- Including the cities of McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, and Harlingen 358 AM CST Tue Feb 21 2023 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Southern Hidalgo, Inland Willacy and Inland Cameron Counties. * WHEN...From noon today to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The wind advisory will likely need to be extended after 6 PM and continue overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
026 WWUS74 KBRO 212028 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 228 PM CST Tue Feb 21 2023 TXZ353-355-220430- /O.EXB.KBRO.WI.Y.0007.000000T0000Z-230222T1200Z/ Northern Hidalgo-Coastal Cameron- Including the cities of San Manuel, Port Isabel, and Laguna Vista 228 PM CST Tue Feb 21 2023 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Northern Hidalgo and Coastal Cameron Counties. * WHEN...Until 6 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ253>255-220430- /O.EXT.KBRO.WI.Y.0007.000000T0000Z-230222T1200Z/ Southern Hidalgo-Inland Willacy-Inland Cameron- Including the cities of McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, and Harlingen 228 PM CST Tue Feb 21 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Southern Hidalgo, Inland Willacy and Inland Cameron Counties. * WHEN...Until 6 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 53
271 WWUS74 KBRO 212140 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 340 PM CST Tue Feb 21 2023 TXZ251-220300- /O.EXB.KBRO.WI.Y.0007.000000T0000Z-230222T0300Z/ Inland Kenedy- Including the city of Sarita 340 PM CST Tue Feb 21 2023 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Inland Kenedy County. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ253>255-353-355-220545- /O.CON.KBRO.WI.Y.0007.000000T0000Z-230222T1200Z/ Southern Hidalgo-Inland Willacy-Inland Cameron-Northern Hidalgo- Coastal Cameron- Including the cities of McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, San Manuel, Port Isabel, and Laguna Vista 340 PM CST Tue Feb 21 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Southern Hidalgo, Inland Willacy and Inland Cameron Counties. * WHEN...Until 6 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
684 WWUS74 KBRO 220308 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 908 PM CST Tue Feb 21 2023 TXZ251-220415- /O.EXP.KBRO.WI.Y.0007.000000T0000Z-230222T0300Z/ Inland Kenedy- Including the city of Sarita 908 PM CST Tue Feb 21 2023 ...WIND ADVISORY HAS EXPIRED... Winds across the advisory area are now below criteria. $$ TXZ253>255-353-355-221200- /O.CON.KBRO.WI.Y.0007.000000T0000Z-230222T1200Z/ Southern Hidalgo-Inland Willacy-Inland Cameron-Northern Hidalgo- Coastal Cameron- Including the cities of McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, San Manuel, Port Isabel, and Laguna Vista 908 PM CST Tue Feb 21 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Hidalgo, Inland Willacy, Inland Cameron and Coastal Cameron Counties. * WHEN...Until 6 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 63
551 WWUS74 KBRO 221158 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 558 AM CST Wed Feb 22 2023 TXZ253>255-353-355-221300- /O.EXP.KBRO.WI.Y.0007.000000T0000Z-230222T1200Z/ Southern Hidalgo-Inland Willacy-Inland Cameron-Northern Hidalgo- Coastal Cameron- Including the cities of McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, San Manuel, Port Isabel, and Laguna Vista 558 AM CST Wed Feb 22 2023 ...WIND ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... Winds to remain gusty through at least 10 AM with gusts from the south 25 to 35 mph. A few gusts may approach or even touch 40 mph. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 21, 3:45 AM CST, 13 minutes earlier.
Area forecast discussion, Feb 21, 3:45 AM CST, 13 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
345 AM CST Tue Feb 21 2023
...New SHORT TERM, LONG TERM, MARINE, FIRE WEATHER...
.SHORT TERM...
(Today through Wednesday)
Issued at 326 AM CST Tue Feb 21 2023
The main story for the short term will be the strong southerly winds
this afternoon and overnight, and the well above average
temperatures (especially for Wednesday).
Today will start off mostly cloudy and then become mostly sunny this
afternoon with highs reaching the mid 80s to mid 90s across Deep
South Texas and the Rio Grande Valley. Most model guidance had
slightly lower temperatures for today than what we saw yesterday,
but since they underperformed yesterday, I decided to nudge them
upward a few degrees for today. But now for the main focus for
today...just how windy will it get? VAD wind profiles have been
showing a 35-knot jet at 2000 feet overnight and the low-level jet
(LLJ) is only expected to strengthen today and tonight as a
shortwave trough approaches Deep South Texas from the west and low
presssure forms over the Plains and interacts with high pressure
over the Gulf of Mexico. Model guidance has the LLJ reach up to 45
to 55 knots along the Mid to Lower Valley and offshore as it
strengthens late this afternoon and overnight. Winds will likely
reach 25 to 35 mph with gusts to 40 mph this afternoon and as such,
a Wind Advisory has been issued for the Valley. The Wind Advisory is
currently in effect from noon to 6 PM this evening, but will likely
need to be extended overnight since that's when the LLJ is expected
to reach its peak. Besides the windy conditions, tonight will be
warmer than normal, with lows in the mid 60s to near 70.
Winds should drop off Wednesday morning as the shortwave shoots
across Texas and a surface trough moves in from the west. Much drier
air will filter in from the west as the surface trough moves in and
this westward push of drier air may allow downsloping winds to help
bump up highs a few more degrees, with highs in the upper 80s to to
upper 90s under mostly sunny skies.&&
.LONG TERM...
(Wednesday night through Monday)
Issued at 326 AM CST Tue Feb 21 2023
A steady state benign forecast is expected through the long term
as Deep South Texas and the adjacent coastal waters remain in
between an anomalous warm mid-level ridge centered over Florida/SE
Gulf of Mexico and a Deep Cold mid/upper trough along the Pacific
Coast/Inter-mountain west. Latest model guidance and trends
remain consistent in keeping our region free of any cold front
passages (maybe one next Mon/Tue) with persistent above normal
temperatures along with rain-free conditions. Temperature trends
remain elevated or 8 to 14 degrees above normal for this forecast
package. Deep South Texas can expect average Low temperatures in
the 60s to near 70 and Highs ranging from the mid/upper 80s to
low/mid 90s.
We will be monitoring a cold front with modified Arctic air nearing
the Texas Hill county Friday, however with the Subtropical ridge
expanding westward over the Gulf models show this front retreating
quickly north Saturday. The next cold front threat looks to be early
next week. Models show the western trough ejecting northeast through
the Northern Plains with a trailing cold front moving across South
Texas slipping through late next Monday or early Tuesday.
&&
.AVIATION...
(06Z TAFS)
Issued at 1051 PM CST Mon Feb 20 2023
Clear skies and moderate southerly winds prevail across Deep
South Texas late this evening. Low clouds are expected to return
later tonight with ceilings lowering to MVFR across all aerodromes
with even some IFR conditions possible near daybreak. Light to
moderate southeast overnight will increase and become breezy to
windy by late morning into the afternoon. VFR ceilings are
expected to return by the afternoon.
&&
.MARINE...
Issued at 326 AM CST Tue Feb 21 2023
Now through Wednesday: Buoy 42020 reported southerly winds at 16
knots gusting to 21 knots at 2:50 AM this morning. Small craft will
need to exercise caution on the Gulf waters this morning. Then the
southerly flow will strengthen this afternoon in response to low
pressure forming over the Great Plains, and a Small Craft Advisory
will likely be needed late this afternoon through Wednesday as winds
continue to strengthen into tonight under a strengthening low-level
jet and as seas respond. Some gusts may reach near gale-force
overnight, but a Gale Warning is not expected to be needed at this
time.
Wednesday Night through Sunday...Broad high pressure extending
across the Gulf of Mexico will combine with weak low pressure over
north Texas maintaining a moderate onshore flow through next
weekend. A residual higher sea state at the beginning of the
forecast period trends downward through Thursday with a steady
state moderate swell becoming established late in the week and
over the weekend.
&&
.FIRE WEATHER...
Issued at 326 AM CST Tue Feb 21 2023
Today: While relative humidity values will remain elevated today,
the southerly winds will be strong and gusty, possibly leading to
some rapid growth and spread concerns.
Wednesday: The timing of lowering relative humidity values and the
diminishing of winds is still the determining factor for the
potential of limited elevated fire weather risk for the Rio Grande
Plains to the Upper Rio Grande Valley. A trough of low pressure will
move into central portions of Deep South Texas Wednesday with dew
points lowering and winds gradually diminishing. There may be a few
hours of elevated fire weather conditions if winds are slow to drop
and drier air filters in quickly, with the issuance of a Fire Danger
statement possible.
&&
&&
.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE 85 69 86 68 / 0 0 0 0
HARLINGEN 89 67 93 66 / 0 0 0 0
MCALLEN 91 68 95 67 / 0 0 0 0
RIO GRANDE CITY 95 66 99 65 / 0 0 0 0
SOUTH PADRE ISLAND 74 66 76 66 / 0 0 0 0
BAYVIEW/PORT ISABEL 83 67 86 66 / 0 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from noon today to 6 PM CST this evening for
TXZ253>255.
High Rip Current Risk from this evening through Wednesday
afternoon for TXZ451-454-455.
GM...None.
&&
SHORT TERM...69-Farris
LONG TERM....59-GB
AVIATION...69-FarrisHazardous weather outlook, Feb 20, 4:10 PM CST, 11 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 410 PM CST Mon Feb 20 2023 TXZ248>255-351-353>355-451-454-455-212215- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo- Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island- Cameron Island- 410 PM CST Mon Feb 20 2023 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight There is a moderate risk of rip current along local beaches today and tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday An elevated risk of rip currents is possible at the local beaches through the entire period. A Wind Advisory may be needed for the central and eastern portions of Deep South Texas and the Rio Grande Valley Tuesday through Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-212215- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 410 PM CST Mon Feb 20 2023 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Small Craft Advisories are likely Tuesday night and Wednesday for all coastal waters. Gale conditions due to frequent gale force gusts are possible for all coastal waters Tuesday night and Wednesday morning. Small Craft advisories are possible for the near and far offshore coastal Gulf waters Wednesday night and early Thursday due to hazardous seas. Higher seas may continue over the far offshore waters Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 3:35 AM CST | Rip Current Statement | BRO | Cameron, Kenedy, Willacy | 71 hr |
| Feb 21, 3:51 AM CST | Small Craft Advisory | BRO | 47 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.